Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 38, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 28, 2011, 2:29 PM CDT. It took effect at Apr 29, 2011, 2:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 2:29 PM CDT (19:29 UTC)
- In effect from
- Apr 29, 2011, 2:00 PM CDT
- Expired
- Apr 28, 2011, 9:21 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
173 WHUS73 KMKX 281929 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 229 PM CDT THU APR 28 2011 ...GUSTY WEST WINDS IN THE WAKE OF DEPARTED LOW PRESSURE... .A TIGHTENING PRESSURE GRADIENT IN THE WAKE OF A DEPARTED LOW PRESSURE SYSTEM WILL RESULT IN GUSTY WEST WINDS INTO THIS EVENING. SOME OF THESE GUSTS WILL EXCEED CRITERIA ESPECIALLY FROM WIND POINT SOUTH TO THE BORDER. SOME GUSTS NORTH OF WIND POINT MAY APPROACH CRITERIA THIS EVENING...SO SMALL CRAFT SHOULD EXERCISE CAUTION THERE AS WELL. LMZ646-290330- /O.NEW.KMKX.SC.Y.0038.110429T1900Z-110430T0300Z/ WIND POINT WI TO WINTHROP HARBOR IL- 229 PM CDT THU APR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM CDT FRIDAY. * WINDS: WEST 15 TO 25 KNOTS. * WAVES: 1 TO 2 FEET NEAR SHORE AND UP TO 4 FEET TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
705 WHUS73 KMKX 290221 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 921 PM CDT THU APR 28 2011 LMZ646-290330- /O.CAN.KMKX.SC.Y.0038.110429T1900Z-110430T0300Z/ WIND POINT WI TO WINTHROP HARBOR IL- 921 PM CDT THU APR 28 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS FOR TONIGHT WHILE LIGHT WINDS WILL PREVAIL ON FRIDAY AS HIGH PRESSURE MOVES ACROSS LAKE MICHIGAN. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 3:30 AM CDT, 10 hours 59 minutes earlier.
Area forecast discussion, Apr 28, 3:30 AM CDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CDT THU APR 28 2011 FORECAST FOCUS ON PRECIPITATION TRENDS TODAY...MILDER TEMPERATURES FRIDAY AND SATURDAY...PRECIPITATION CHANCES FRIDAY NIGHT THROUGH SATURDAY NIGHT. .TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. FORECAST CONCERN FOCUSES ON PRECIP THREAT TODAY ALONG WITH PTYPE THIS MORNING. WIND PROFILER NETWORK AND WV IMAGERY SHOW CUTOFF UPPER LOW OVER MN/WI BORDER AREA VCNTY OF KLSE EARLY THIS MRNG. THIS SYSTEM HAS BEEN BRINGING PERIODS OF -RA/-SN TO NW WI/MN LAST SEVERAL DAYS...HOWEVER SYSTEM IS FINALLY SHIFTING INTO GEAR AND PROGRESSING SEWD...THANKS TO AMPLIFYING UPSTREAM RIDGING PUSHING ACROSS THE NRN PLAINS. SHORT TERM GUIDANCE IN GOOD AGREEMENT ON CARRYING MID LEVEL CIRCULATION ACROSS SRN WI TODAY...WITH AREAS OF LIGHT PRECIP INCREASING THROUGH THE MRNG FROM WEST TO EAST. AXIS OF MID LEVEL -10 TO -20 LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI FROM MID MRNG THRU MID AFTN. MID LEVEL DRYING HANGS ON THE LONGEST IN E/NE PORTION OF CWA SO PRECIP WL SPREAD INTO THESE AREAS LAST...LATE MRNG OR EARLY AFTN. Q-VECTORS EXIT EASTERN CWA RAPIDLY THIS EVE. WL NEED TO CARRY CHANCE POPS IN EAST EARLY. 00Z MPX SOUNDING HAD 85H TEMPS AT -5C AND THIS CORE OF COLD AIR WL BE ROTATING SE INTO WRN CWA THIS MRNG. UNDERNEATH THIS COLD CORE...SFC OBS AROUND KRST REPORTING -SN. WL CONT TO CARRY -RA AND -SN IN WRN CWA THIS MRNG AND CHANGE THE MIX BACK TO -RA BY AFTN AS THE COLD CORE SHIFTS SWD AND THE LOW LEVELS OF THE ATMOSPHERE WARM SLIGHTLY. PAVEMENT TEMPS FROM THE WI ROAD WEATHER INFORMATION SYSTEM STILL IN THE LOW 40S SHORTLY AFT MIDNIGHT. ONLY EXPECTING TRACE ACCUM ON SOME GRASSY AREAS OF WEST. OTRW...AREAS OF -RA WL SPREAD INTO ERN CWA LATER THIS MRNG AND EARLY AFTN. GRADUAL CLEARING WITH INCREASING SUBSIDENCE AND DRYING TONIGHT. DIMINISHING BOUNDARY LAYER WINDS AS RIDGE AXIS APPROACHES WL ALLOW PATCHY FOG TO DEVELOP LATE TNGT IN THE FAR WEST. .SHORT TERM...FRIDAY THROUGH SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM. FOG SHOULD TAPER OFF EARLY FRIDAY MORNING IN THE FAR WEST. HIGH PRESSURE AXIS AND UPPER LEVEL RIDGE TO BRING MOSTLY SUNNY SKIES AND WARMER TEMPERATURES FOR FRIDAY. WARM AIR ADVECTION AND SUNSHINE SHOULD ALLOW HIGHS TO REACH THE MID 60S AWAY FROM THE LAKE. ONSHORE WINDS WITH LAKE BREEZE SHOULD KEEP LAKESHORE AREAS IN THE 50S. MODELS IN FAIR AGREEMENT WITH THE NEXT SYSTEM TO AFFECT THE REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT. THE NAM AND ECMWF ARE SLOWER WITH THE PROGRESSION OF THE COLD FRONT THROUGH THE AREA THAN THE GFS. FAVOR THE SLOWER LOOK...WHICH BRINGS THE FRONT THROUGH EARLY SATURDAY NIGHT. WARM AIR ADVECTION WILL BATTLE DRY LOW LEVELS IN THE WESTERN COUNTIES FRIDAY NIGHT...SO LEFT LOWER END CHANCE POPS IN THIS AREA. AIR COLUMN STRUGGLES TO SATURATE SATURDAY...THOUGH DOES BECOME BETTER IN THE WESTERN COUNTIES DURING THE AFTERNOON. MODEST LOW LEVEL FRONTOGENESIS AHEAD OF FRONT ALSO WORKS INTO THE AREA. LIKELY POPS WERE BROUGHT INTO THE FAR WEST IN THE AFTERNOON. THUNDER WORDING LEFT FOR NOW...THOUGH NOT MUCH INSTABILITY NOTED IN FORECAST SOUNDINGS WITH DEW POINTS IN THE 40S. BROUGHT LIKELY POPS ACROSS THE AREA SATURDAY EVENING WITH THE FRONTAL PASSAGE. MILD TEMPERATURES EXPECTED SATURDAY WITHIN WARM AIR ADVECTION DESPITE CLOUDS. ONSHORE WINDS TO KEEP LAKESHORE AREAS SOMEWHAT COOLER. .LONG TERM...SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM. ECMWF INDICATED SUBSIDENCE WITH COLD AIR ADVECTION SUNDAY AND SUNDAY NIGHT...SO KEPT THIS PERIOD DRY. COOLER TEMPERATURES EXPECTED AS COLD CORE UPPER TROUGH MOVES THROUGH THE REGION. ENOUGH MOISTURE AND LOW LEVEL INSTABILITY MONDAY TO BRING CHANCE FOR SHOWERS. DRY LOOK TO FORECAST SHOULD THEN LINGER INTO EARLY NEXT WEEK WITH HIGH PRESSURE NEARBY. && .AVIATION...MOSTLY VFR CIGS CURRENTLY...WL LIKELY DROP TO MVFR AND POSSIBLY LWR AS AREAS OF LIGHT PRECIP SPREAD IN THIS MRNG. THE PRECIP IS NOT EXPECTED TO REDUCE VSBYS LWR THAN IFR. DRIER AIR AND SUBSIDENCE PUSHING INTO THE REGION TNGT WL RESULT IN CLEARING SKIES WITH PATCHY LIGHT FOG POSSIBLE AT KMSN LATE. && .MARINE...WEST WINDS WL APPROACH SMALL CRAFT ADVY LEVELS SOUTH OF NORTH POINT LIGHT TODAY DUE TO TIGHTENING PRESS GRADIENT BEHIND SFC LOW PRESS MOVING THRU THE ERN GTLAKES. A FEW GUSTS AROUND 22 KTS LIKELY. AT THIS TIME...THINKING STRATUS SHIELD AND PRECIP WL RETARD MIXING ENUF TO PREVENT FREQUENT GUSTS OVER 22KTS SO WL HOLD OFF ON SMALL CRAFT ADVY. WINDS DIMINISH LATER TONIGHT AND BECOME ONSHORE FRI AFTN. SSE WINDS WL LIKELY INCREASE TO SMALL CRAFT ADVY LEVELS LATE FRI NGT AND SAT AHEAD OF LOW PRESSURE MOVING FROM THE NRN PLAINS TOWARD LAKE SUPR. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && CORRECTED SUNDAY TO MONDAY IN LONG TERM PARAGRAPH SHORT/LONG TERM...08/WOOD TODAY/TONIGHT/AVIATION/MARINE...11/MBK
Hazardous weather outlook, Apr 28, 3:13 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 313 AM CDT THU APR 28 2011 WIZ046-047-051-052-056>060-062>072-290815- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 313 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY EVENING AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE UPPER MIDWEST. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE NEXT SEVEN DAYS. LMZ643>646-290815- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 313 AM CDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WEST WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS SOUTH OF NORTH POINT LIGHT TODAY DUE TO A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE OVER THE EASTERN GREAT LAKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY BE MET LATE FRIDAY NIGHT AND SATURDAY AHEAD OF LOW PRESSURE MOVING THROUGH THE UPPER MIDWEST. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ON SATURDAY AND SATURDAY EVENING...ASSOCIATED WITH THIS AREA OF LOW PRESSURE. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.